Alli is a weight loss product that has been used in the United States since 2007. Though some people have had success using the drug, others have reported that its use is causing serious liver damage and even liver failure. Please read on to learn more about the over the counter drug and its potentially dangerous side-effects of Alli.
- Description- Alli is an over the counter drug (no prescription needed) that is meant to treat obesity. The popular drug contains 600 mg of orlistat and is a reduced strength version of a prescription only drug called Xenical. The FDA has approved the drug for use in obese adults over the age of 18. The drug's packaging and included materials urge users to take the drug in conjunction with diet and exercise.
- Concerns- Alli is now under official investigation by the U.S. Food and Drug Administration. In 2009 the FDA announced that it would begin a review of the safety of the drug. This review was prompted by reports that Alli was causing serious liver injury. In all, the FDA has received 32 reports of serious liver injury in people taking Alli. In six of these cases, total liver failure was reported. Of the 32 injured users 27 were hospitalized.
- Liver Injury and Failure- The FDA has warned users of Alli to speak with their doctor if they notice any symptoms that could be related to liver injury. Symptoms include: weakness, itching, light-colored stools, vomiting, fever, abdominal pain, loss of appetite, nausea, brown urine or jaundice (yellowing of the skin or eyes).
Are you a Wisconsin, Iowa, or Illinois resident who has been taking Alli?
If you have been taking Alli, or have taken it in the past, and you have any of the above symptoms, please speak with your doctor immediately. Once you are sure that your health is stable, please contact our attorneys experienced in pharmaceuticals today. At Hupy & Abraham we work every day to protect the health of our clients and hold big pharmaceutical companies responsible for their actions.